Alert archive / Illinois / River Flood Warnings in 2008
River Flood Warning 44, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 4, 2008, 9:40 PM CST for Randolph County, Illinois. It took effect at Mar 7, 2008, 3:00 AM CST. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2008, 9:40 PM CST (03:40 UTC)
- In effect from
- Mar 7, 2008, 3:00 AM CST
- Expired
- Mar 8, 2008, 8:48 PM CST
- In force
- 42 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Randolph County, IL
The radar
The St Louis radar (KLSX), 104 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Chester (CHSI2). The gauge peaked at 27.49 ft at Mar 7, 2008, 8:00 PM CST.
- Action stage
- 25 ft
- Minor stage
- 27 ft
- Moderate stage
- 35 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07020500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KLSX 050341
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
940 PM CST TUE MAR 04 2008
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN ILLINOIS...
MISSISSIPPI RIVER AT CHESTER AFFECTING RANDOLPH COUNTY
.THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP
STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC157-060340-
/O.NEW.KLSX.FL.W.0044.080307T0417Z-080311T1200Z/
/CHSI2.1.ER.080307T0417Z.080308T0600Z.080310T1200Z.NO/
940 PM CST TUE MAR 04 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MISSISSIPPI RIVER AT CHESTER.
* UNTIL THE WARNING IS CANCELLED.
* AT 9 PM TUESDAY THE STAGE WAS 19.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 27.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY BEFORE MIDNIGHT AND
CONTINUE TO RISE TO NEAR 28.6 FEET BY EARLY SATURDAY MORNING. THE
RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/05 03/06 03/07 03/08 03/09
MISSISSIPPI RIVER
CHESTER 27 19.7 21.1 24.7 27.7 28.6 28.28 follow-up statements
000
WGUS83 KLSX 051925
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
125 PM CST WED MAR 05 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING POINT ON THE
MISSISSIPPI RIVER...
CHESTER AFFECTING RANDOLPH COUNTY
.THIS FLOOD WARNING IS A RESULT OF HEAVY RAIN FROM THE PAST COUPLE OF
DAYS AND RUN OFF FROM ANTICIPATED SNOW MELT...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC157-061925-
/O.EXT.KLSX.FL.W.0044.080307T0142Z-080312T0600Z/
/CHSI2.1.ER.080307T0142Z.080308T1200Z.080311T0600Z.NO/
125 PM CST WED MAR 05 2008
...THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT CHESTER
* FROM THURSDAY EVENING TO WEDNESDAY MARCH 12.
* AT 1 PM WEDNESDAY THE STAGE WAS 22.1 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 27.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO CREST NEAR 28.8 FEET SATURDAY.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/06 03/07 03/08 03/09 03/10
MISSISSIPPI RIVER
CHESTER 27 22.1 24.9 28.1 28.8 28.4 27.7000
WGUS83 KLSX 060339
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
939 PM CST WED MAR 05 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN
ILLINOIS...MISSOURI...
MISSISSIPPI RIVER AT GRAFTON AFFECTING JERSEY AND ST. CHARLES
COUNTIES
MISSISSIPPI RIVER AT CHESTER AFFECTING RANDOLPH COUNTY
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC083-MOC183-070339-
/O.EXT.KLSX.FL.W.0045.080306T1559Z-080310T0000Z/
/GRFI2.1.ER.080306T1559Z.080307T0600Z.080309T0000Z.NO/
939 PM CST WED MAR 05 2008
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT GRAFTON
* UNTIL THE WARNING IS CANCELLED.
* AT 9:00 PM WEDNESDAY THE STAGE WAS 17.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE TO NEAR 18.7 FEET BY EARLY FRIDAY MORNING. THE
RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY EVENING.
$$
ILC157-070338-
/O.EXT.KLSX.FL.W.0044.080307T0234Z-080311T2000Z/
/CHSI2.1.ER.080307T0234Z.080308T0000Z.080310T2000Z.NO/
939 PM CST WED MAR 05 2008
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT CHESTER
* UNTIL THE WARNING IS CANCELLED.
* AT 9 PM WEDNESDAY THE STAGE WAS 23.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 27.0 FEET.
* FORECAST...RISE TO NEAR 28.5 FEET BY FRIDAY EVENING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY MONDAY AFTERNOON.
* IMPACT...AT 28.0 FEET...UNLEVEED ISLANDS NEAR CHESTER AND THE
PRISON FARM FLOODS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/06 03/07 03/08 03/09 03/10
MISSISSIPPI RIVER
GRAFTON 18 17.5 17.8 18.7 18.2 17.7 17.2
CHESTER 27 23.4 24.9 27.9 28.5 28.2 27.4000
WGUS83 KLSX 061934
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
134 PM CST THU MAR 06 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
ILLINOIS AND MISSOURI...
MISSISSIPPI RIVER AT GRAFTON AFFECTING JERSEY AND ST. CHARLES
COUNTIES
MISSISSIPPI RIVER AT CHESTER AFFECTING RANDOLPH COUNTY
.NO ADDITIONAL PRECIPITATION IS FORECASTY DURING THE NEXT 24 HOURS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC083-MOC183-071934-
/O.EXT.KLSX.FL.W.0045.000000T0000Z-080309T0000Z/
/GRFI2.1.ER.080307T1200Z.080307T1200Z.080308T0000Z.NO/
134 PM CST THU MAR 06 2008
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT GRAFTON
* UNTIL SATURDAY EVENING.
* AT 1:00 PM THURSDAY THE STAGE WAS 17.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE
FRIDAY MORNING.
* IMPACT...AT 18.0 FEET...FLOOD STAGE. RIGHT BANK BEGINS TO OVER
FLOW...FLOODING FARMLAND.
$$
ILC157-071934-
/O.EXT.KLSX.FL.W.0044.080307T0600Z-080311T1400Z/
/CHSI2.1.ER.080307T0600Z.080308T1800Z.080310T1400Z.NO/
134 PM CST THU MAR 06 2008
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT CHESTER
* FROM LATE TONIGHT TO TUESDAY MORNING.
* AT 1:00 PM THURSDAY THE STAGE WAS 25.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 27.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE AND CREST NEAR 28.7 FEET BY
SATURDAY EARLY AFTERNOON.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/07 03/08 03/09 03/10 03/11
MISSISSIPPI RIVER
GRAFTON 18 17.9 18.0 17.9 17.5 17.0 16.5
CHESTER 27 25.7 27.5 28.6 28.2 27.1 25.8000
WGUS83 KLSX 070348
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
948 PM CST THU MAR 06 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
ILLINOIS...
MISSISSIPPI RIVER AT CHESTER AFFECTING RANDOLPH COUNTY
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC157-080348-
/O.EXT.KLSX.FL.W.0044.080307T0900Z-080311T2000Z/
/CHSI2.1.ER.080307T0900Z.080308T1800Z.080310T2000Z.NO/
948 PM CST THU MAR 06 2008
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT CHESTER
* UNTIL THE WARNING IS CANCELLED.
* AT 9 PM THURSDAY THE STAGE WAS 26.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 27.0 FEET.
* FORECAST...RISE TO NEAR 28.5 FEET BY SATURDAY EARLY AFTERNOON. THE
RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY AFTERNOON.
* IMPACT...AT 28.0 FEET...UNLEVEED ISLANDS NEAR CHESTER AND THE
PRISON FARM FLOODS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/07 03/08 03/09 03/10 03/11
MISSISSIPPI RIVER
CHESTER 27 26.3 27.3 28.4 28.2 27.4 26.1000
WGUS83 KLSX 071943
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
143 PM CST FRI MAR 07 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
ILLINOIS...
MISSISSIPPI RIVER AT CHESTER AFFECTING RANDOLPH COUNTY
.THIS FLOOD WARNING IS BASED ON NO ADDITIONAL PRECIPITATION FORECAST
IN THE NEXT 24 HOURS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC157-081943-
/O.EXT.KLSX.FL.W.0044.000000T0000Z-080311T0300Z/
/CHSI2.1.ER.080307T1900Z.080308T1800Z.080310T0300Z.NO/
143 PM CST FRI MAR 07 2008
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT CHESTER
* UNTIL MONDAY EVENING.
* AT 1:00 PM FRIDAY THE STAGE WAS 27.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 27.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO CREST NEAR 27.8 FEET TOMORROW
AFTERNOON AND IS EXPECTED TO FALL BELOW FLOOD STAGE MONDAY MORNING.
* IMPACT...AT 28.0 FEET...UNLEVEED ISLANDS NEAR CHESTER AND THE
PRISON FARM FLOODS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/08 03/09 03/10 03/11 03/12
MISSISSIPPI RIVER
CHESTER 27 27.0 27.7 27.6 26.5 25.3 23.6000
WGUS83 KLSX 080317
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
917 PM CST FRI MAR 07 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN
ILLINOIS...
THE MISSISSIPPI RIVER AT CHESTER AFFECTING RANDOLPH COUNTY
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP
STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC157-090317-
/O.EXT.KLSX.FL.W.0044.000000T0000Z-080309T1800Z/
/CHSI2.1.ER.080307T1900Z.080308T0200Z.080308T1800Z.NO/
917 PM CST FRI MAR 07 2008
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT CHESTER
* UNTIL THE WARNING IS CANCELLED.
* AT 9 PM FRIDAY THE STAGE WAS 27.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 27.0 FEET.
* IMPACT...AT 27.0 FEET...FLOOD STAGE. UNPROTECTED FARMLAND ON RIGHT
BANK BEGINS TO FLOOD.
* FORECAST...THE RIVER WILL CREST TONIGHT AND THEN BEGIN TO FALL.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/08 03/09 03/10 03/11 03/12
MISSISSIPPI RIVER
CHESTER 27 27.0 27.1 26.4 25.4 24.1 22.8000
WGUS83 KLSX 081818
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1218 PM CST SAT MAR 08 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ILLINOIS..
MISSISSIPPI RIVER AT CHESTER AFFECTING RANDOLPH COUNTY
.THIS FLOOD STATEMENT CONTAINS NO ADDITIONAL PRECIPITATION FORECAST
IN THE NEXT 24 HOURS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC157-091800-
/O.CON.KLSX.FL.W.0044.000000T0000Z-080309T1800Z/
/CHSI2.1.ER.080307T1900Z.080308T0200Z.080308T2100Z.NO/
1218 PM CST SAT MAR 08 2008
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT CHESTER
* UNTIL SATURDAY EVENING.
* AT 12:00 PM SATURDAY THE STAGE WAS 26.8 FEET.
* FLOOD STAGE IS 27.0 FEET.
* IMPACT...AT 27.0 FEET...UNPROTECTED FARMLAND ON RIGHT BANK BEGINS
TO FLOOD.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/09 03/10 03/11 03/12 03/13
MISSISSIPPI RIVER
CHESTER 27 26.8 26.3 25.5 24.1 22.4 20.8000
WGUS83 KLSX 090248
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
848 PM CST SAT MAR 08 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
ILLINOIS...
THE MISSISSIPPI RIVER AT CHESTER AFFECTING RANDOLPH COUNTY
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC157-090318-
/O.CAN.KLSX.FL.W.0044.000000T0000Z-080309T1800Z/
/CHSI2.1.ER.080307T1900Z.080308T0200Z.000000T0000Z.NO/
848 PM CST SAT MAR 08 2008
THE FLOOD WARNING IS CANCELLED FOR
THE MISSISSIPPI RIVER AT CHESTER.
* AT 8 PM SATURDAY THE STAGE WAS 26.8 FEET.
* FLOOD STAGE IS 27.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 27.0 FEET. THE
RIVER WILL FALL TO 25.5 FEET BY MONDAY.
* IMPACT...AT 27.0 FEET...FLOOD STAGE. UNPROTECTED FARMLAND ON RIGHT
BANK BEGINS TO FLOOD.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/09 03/10 03/11 03/12 03/13
MISSISSIPPI RIVER
CHESTER 27 26.8 26.5 25.5 24.1 22.4 20.8What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 4, 9:38 PM CST, 2 minutes earlier.
Area forecast discussion, Mar 4, 9:38 PM CST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 938 PM CST TUE MAR 4 2008 .UPDATE... WINTER STORM HAS EXITED AREA AND HAVE CLEARED THE SNOW OUT OF THE REMAINING OF THE CWA. HAVE KEPT LOW TEMPERATURES AS IS AS THERE SHOULD BE A RAPID DROP OVER THE FRESH SNOW COVER ONCE LOW CLOUDS CLEAR OUT AND WINDS DIMINISH AS SURFACE RIDGE MOVES ACROSS CWA. BRITT && .DISCUSSION... WELL IT DIDNT EVOLVE EXACTLY AS EXPECTED...AND THERE WERE SOME AGONIZING MOMENTS EARLY THIS MORNING...BUT EVERYTHING SYNCHED AS THE MORNING PROGRESSED AND THE MAJOR STORM MATERIALIZED MUCH AS FORECAST. THE ENTIRE SYSTEM WENT THRU A DEEPENING PHASE THIS MORNING WITH INCREASING SYNOPTIC SCALE LIFT...BUT MORE IMPORTANTLY A NICE TROWAL DEVELOPED ALONG WITH ATTENDANT STRONG MID LEVEL FRONTOGENESIS RESULTING IN A PERISTENT MODERATE-HEAVY SNOW WHICH IMPACTED THE HEART OF THE ST LOUIS AREA. EARLY ON IT APPEARED THAT THE INSTABILITY WAS SO GREAT THAT IT WAS CONTRIBUTING TO NUMEROUS DISTINCT SEPARATE MESOSCALE BANDS. THERE WERE ALSO NUMEROUS REPORTS OF THUNDER. HOWEVER AS TIME PROGRESSED AND THE INSTABILITY WAS REALIZED...A DISTINCT DEFORMATION ZONE DEVELOPED WITH A FEW DOMINANT MESOSCALE BANDS...AND THESE BANDS PRODUCED SNOWFALL RATES EXCEEDING 3 INCHES PER HOUR. THE AXIS OF THE HEAVIEST SNOWFALL WAS PRETTY CLOSE TO WHERE FORECAST DESPITE WAVERING MODEL QPF FORECASTS IN THE FINAL 36H. THERE APPEAR TO BE 2 MAIN AXIS...ONE NEAR A CARLINVILLE-GODFREY-CREVE COEUR-EUREKA-POTOSI-ELLINGTON LINE WHERE 8-10 INCHES IS COMMON AND LOCAL TOTALS ARE AROUND A FOOT. THE OTHER BAND APPEARS TO BE NEAR A STEELVILLE-UNION-NEW MELLE AXIS WITH 6-11 INCHES. THE LAMBERT SNOWFALL TOTAL WILL FINISH IN THE ALL-TIME TOP 5 FOR MARCH. THE MID LEVEL LOW HAS BEGUN MOVING QUICKLY TO THE NORTHEAST AND WILL CONTINUE A NORTHEAST TRACK INTO THE LOWER OHIO VALLEY THIS EVENING. THE SNOW BAND HAS BEGUN TO PULL TO THE EAST AND ALSO REDEVELOP ON THE ERN PERIPHERY...AND IT SHOULD CONTINUE TO PULL EAST NORTHEAST THROUGH THE EVENING. 1-2 INCH SNOWFALL RATES WILL CONTINUE WITH THE BAND PRIMARILY IN SOUTHWEST IL THRU THE LATE AFTERNOON AND FIRST PART OF THE EVENING. WILL MAKE A FEW SLIGHT ADJUSTMENTS TO THE HEADLINES AND LET THE EVENING CREW EXPIRE THEM AT 600 PM. SOME BLOWING AND DRIFTING WILL CONTINUE INTO THE EVENING. THE LOWER CLOUDS SHOULD CLEAR THIS EVENING IN THE ...WITH A FEW HIGH CLOUDS IN ITS WAKE. A NARROW WEAK HIGH PRESSURE RIDGE WILL SETTLE ACROSS THE AREA TONIGHT TO NEAR THE MS RIVER BY WEDNESDAY MORNING AND THIS SHOULD LEAD TO A VERY COLD NIGHT OVER THE FRESH SNOW COVER. I HAVE CUT GUIDANCE BY 10 DEGREES OR SO TONIGHT IN SNOW COVERED AREAS. A SOMEWHAT UNSETTLED PATTERN WILL PERSIST THRU THE REMAINDER OF THE WEEK. THE SHORTWAVE CURRENTLY MOVING THROUGH THE GREAT BASIN AND ATTENDANT FRONTAL SYSTEM WILL IMPACT THE AREA ON WED AND WED NIGHT. WAA WILL PREVAIL ACROSS THE REGION TOMORROW IN ADVANCE OF THE SYSTEM WITH INCREASING CLOUDS AND A LOW CHANCE OF RAIN OR SNOW ACROSS NRN MO AND CENTRAL IL FROM THE LATE MORNING INTO THE EVENING. IM NOT REAL EXCITED ABOUT THE PCPN AS LIFT IS WEAK AND MOISTURE NOT ALL THAT GREAT. I ALSO LOWERED THE HIGH TEMPS ACROSS THE SNOW FIELD DESPITE THE WAA REGIME. IN THE WAKE OF THE ATTENDANT COLD FRONT MOVING THROUGH WED NIGHT WE SHOULD SEE STRONG CAA WITH GUSTY NW WINDS...STRATUS AND SCATTERED FLURRIES...WHICH WILL PERSIST INTO THE FIRST PART OF THE MORNING ON THURSDAY FROM ERN MO INTO IL. ANOTHER MORE POTENT CLIPPER SHRTWV DIGS INTO THE AREA ON FRIDAY. I HAVE INTRODUCED A CHANCE OF SNOW WITH THIS SYSTEM. DEPENDING ON HOW THIS SYSTEM MATERIALIZES IT COULD BRING ACCUMULATING SNOWFALL WITH LIGHT AMOUNTS. A FORMIDABLE SHOT OF COLD AIR WILL MOVE INTO THE AREA FOR THE FIRST PART OF THE WEEKEND KEEPING TEMPS WELL BLO NORMAL. FROM LATE WEEKEND INTO THE FIRST PART OF NEXT WEEK IT LOOKS LIKE A MODERATION SHOULD START WITH TEMPS BACK TO NEAR NORMAL BY MONDAY. GLASS && .AVIATION... FOR THE 00Z TAFS...SURFACE LOW WAS LOCATED OVER WESTERN WV LATE THIS AFTERNOON. LIGHT TO MODERATE SNOW ASSOCIATED WITH THE STORM HAS MOVED EAST OF THE TAF SITES. SO JUST HAVE SOME LINGERING FLURRIES FOR AN HOUR AT KSTL. REST OF TAF SITES REMAIN DRY. IN THE MEANTIME...HIGH PRESSURE WILL BUILD INTO THE REGION WITH WINDS DIMINISHING AND BECOMING VARIABLE. AS FOR CIGS...VFR CONDITIONS TO PREVAIL FOR TAF PERIOD. DO HAVE ANOTHER FRONT THAT WILL BEGIN TO AFFECT KUIN AND KSUS TOWARDS END OF TAF VALID PERIOD...BUT JUST SEE AN INCREASE IN MID AND HIGH CLOUDS AND WINDS BECOMING MORE SOUTHERLY AND SOUTHWESTERLY AHEAD OF FRONT. KUIN WILL SEE THIS FRONT MOVE THROUGH AROUND 22Z WED. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 4, 6:28 PM CST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 628 PM CST TUE MAR 4 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 628 PM CST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THE SNOW WILL DIMINISH TO FLURRIES ACROSS EXTREME EAST CENTRAL MISSOURI AS WELL AS SOUTHWEST AND SOUTH CENTRAL ILLINOIS THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF RAIN OR SNOW ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS ON WEDNESDAY AND WEDNESDAY NIGHT. THERE WILL BE ANOTHER CHANCE OF SNOW ACROSS PORTIONS OF THE AREA FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT TOTAL SNOWFALL AND ICE ACCUMULATIONS FROM TODAYS STORM TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
In the hours before
Local storm report, Mar 4, 7:24 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
724 PM CST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM SNOW HAZELWOOD 38.78N 90.36W
03/04/2008 M10.5 INCH ST. LOUIS MO TRAINED SPOTTER
&&
BDYELocal storm report, Mar 4, 7:30 PM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
730 PM CST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM SNOW ALBERS 38.54N 89.62W
03/04/2008 M1.5 INCH CLINTON IL CO-OP OBSERVER
&&
BDYELocal storm report, Mar 4, 7:32 PM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
732 PM CST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM SNOW MARYLAND HEIGHTS 38.72N 90.48W
03/04/2008 M8.0 INCH ST. LOUIS MO TRAINED SPOTTER
&&
BDYELocal storm report, Mar 4, 7:33 PM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
733 PM CST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM SNOW RAMSEY 39.14N 89.11W
03/04/2008 M2.0 INCH FAYETTE IL CO-OP OBSERVER
&&
BDYELocal storm report, Mar 4, 7:34 PM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
734 PM CST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM SNOW 2 N BALLWIN 38.62N 90.55W
03/04/2008 M8.0 INCH ST. LOUIS MO TRAINED SPOTTER
&&
BDYELocal storm report, Mar 4, 9:19 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
919 PM CST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM SNOW GODFREY 38.97N 90.19W
03/04/2008 M11.0 INCH MADISON IL TRAINED SPOTTER
STORM TOTAL.
0916 PM SNOW EDWARDSVILLE 38.80N 89.96W
03/04/2008 M3.8 INCH MADISON IL TRAINED SPOTTER
STORM TOTAL.
&&
BRITTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 7:53 PM CST | River Flood Warning | LSX | Clinton | 6 days |
| Mar 5, 1:39 PM CST | River Flood Warning | LSX | Jersey | 32 hr |
Nearby
River Flood Warnings in Illinois, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.